Alert archive / Nevada / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Reno, NV
NWS Reno, NV issued this areal flood warning at Oct 24, 2021, 10:02 PM PDT for Douglas County, Nevada. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 10:02 PM PDT (05:02 UTC)
- Expired
- Oct 25, 2021, 2:43 AM PDT
- In force
- 5 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, NV
The radar
The Reno radar (KRGX), 99 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
427
WGUS45 KREV 250502
FLWREV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Reno NV
1002 PM PDT Sun Oct 24 2021
...The National Weather Service in Reno NV has issued a Flood
Warning for the following rivers in Nevada...
East Fork Carson River Near Gardnerville affecting Douglas Counties.
NVC005-251400-
/O.NEW.KREV.FA.W.0004.211025T0502Z-211025T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas NV-
1002 PM PDT Sun Oct 24 2021
The National Weather Service in Reno has issued a
* Flood Warning for...
Douglas County in western Nevada...
* Until 700 AM PDT Monday.
* At 1002 PM PDT, ...The National Weather Service in Reno NV has
issued a Flood Warning for the following rivers in Nevada...
California...
East Fork Carson River Near Gardnerville affecting Douglas County.
For the East Fork Carson River...East Fork Carson River Near
Gardnerville...Minor flooding is forecast.
* The National Weather Service in Reno has issued a
* Flood Warning for the East Fork Carson River Near East Fork Carson
River Near Gardnerville.
* From Monday morning to early Tuesday morning.
* At 9:40 PM PDT Sunday the stage was 11.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 14.6 feet tomorrow morning. It will
then fall below flood stage late tomorrow morning.
* Impact...At 14.5 feet, Minor flooding in Carson Valley with some
outbuildings, roads, and bridges in lower portions of Minden,
Gardnerville, Centerville, Washoe Tribe Reservation and Genoa
flooded.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3880 11970 3884 11972 3886 11970 3888 11970
3891 11973 3892 11976 3892 11979 3900 11983
3901 11978 3893 11971 3887 11968 3885 11969
3880 11969
$$
TF1 follow-up statement
625
WGUS85 KREV 250943 RRA
FLSREV
Flood Statement
National Weather Service Reno NV
243 AM PDT Mon Oct 25 2021
NVC005-250953-
/O.CAN.KREV.FA.W.0004.000000T0000Z-211025T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas NV-
243 AM PDT Mon Oct 25 2021
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
NEVADA...
EAST FORK CARSON RIVER NEAR GARDNERVILLE AFFECTING DOUGLAS COUNTY.
At 1 AM PDT Monday the stage was 12.1 feet.
Flood Stage is 14 feet.
Rain recently changed to snow at the higher elevations, resulting in
reduced runoff into the East Fork Carson River. The river is
forecast to reach Monitor Stage of 13 feet by 6 AM Monday and peak
at 13.6 feet by 8 AM.
Although flooding is no longer expected, the river will be flowing
swiftly so use extra caution and avoid areas near the river this
morning.
LAT...LON 3880 11970 3884 11972 3886 11970 3888 11970
3891 11973 3892 11976 3892 11979 3900 11983
3901 11978 3893 11971 3887 11968 3885 11969
3880 11969
$$
MDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this areal flood warning went out at Oct 24, 2:17 PM PDT, 7 hours 45 minutes earlier.
Area forecast discussion, Oct 24, 2:17 PM PDT, 7 hours 45 minutes before
Area Forecast Discussion
National Weather Service Reno NV
217 PM PDT Sun Oct 24 2021
.SYNOPSIS...
A strong atmospheric river is bringing a deluge of rain, heavy
mountain snow, and gusty and potentially damaging winds to the
region. Flooding is a concern particularly near recent burn scars.
Some lingering showers are possible through Tuesday as the upper
trough continues its exit from the region. High pressure builds
over the West Coast for the later half of next week.
&&
.DISCUSSION...
The well advertised atmospheric river is here and copious amounts of
rain have already been observed throughout the region with plenty
more still on the way through Monday. We have received many reports
of flooding, debris flows, river rises, rock and tree falls, smaller
creeks and streams running out of their banks, etc. Heavy rainfall
is likely to continue into tonight but snow levels will also begin
to lower.
Liquid totals so far have either met or exceeded expectations.
Several reports of 1-4+" of liquid for the northern and central
Sierra into the Tahoe Basin and portions of northeast California.
0.5-1+" so far into portions of western Nevada. Farther south,
there hasn't been much rain yet, but that will change tonight as
the moisture plume shifts south.
Snow levels are currently around 10 kft but will fall starting this
evening. It looks like Sierra passes above 8000 feet will start
to see impacts starting between 6-9 pm with those closer to 7,000
feet between midnight and 3 am. Snow levels will crash to around
5500-6000 feet by midday Monday but the bulk of the precipitation
will have already fallen by that point.
We are still looking at snow totals for the high Sierra (above 8,500-
9,000') reaching 2-4+ feet, with the character being heavy and wet.
Communities in the Tahoe Basin and those along US-395 in the Eastern
Sierra are likely to only see 1-5" but if snow levels fall faster
those totals could easily double.
The high winds have not materialized where there has been significant
spillover but we still have seen wind gusts 35-45 mph. We will cancel
the high wind warning in those areas but keep it going through Mono
and Mineral Counties which are seeing, or expected to see, the
stronger winds.
The bulk of the AR moisture is out of the region by Monday afternoon
with lingering showers possible through Tuesday as the upper trough
transverses the region. Ridging builds over the West for the middle
into the end of the week but waves of moisture continue to stream
into the Pacific Northwest which will likely keep high clouds around.
While a weak, fast-moving system can't be ruled out before Halloween,
overall there are no major storms on the horizon (beyond the current
one) through the start of November. -Dawn
&&
.AVIATION...
A strong atmospheric river continues to pummel the region with
unfavorable flying conditions through Monday. Heavy rain in the
area will contribute to low ceilings and visibility along with
widespread mountain obscuration. Snow levels will fall tonight
with heavy wet snow possible for KTRK/KTVL/KMMH by Monday morning.
Amounts look rather light -- on the order of 1-3", however, if
snow levels fall faster, totals could end up being double that.
Otherwise, winds aloft remains quite strong with sustained FL100
wind speeds around 65-70 kts through tonight. This is contributing
to very rough air and wind shear concerns. The rain is dampening out
some of the winds from reaching the surface but continue to expect
seemingly random higher gusts, possibly exceeding 40 kts, through
this evening. Winds will be lighter by Monday morning.
A few showers may linger into Tuesday but overall flying conditions
will be improving. -Dawn
&&
.REV Watches/Warnings/Advisories...
NV...High Wind Warning until 11 PM PDT this evening NVZ001.
Flood Watch through Monday morning NVZ002-003.
Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
Monday above 7000 feet in NVZ002.
CA...High Wind Warning until 11 PM PDT this evening CAZ073.
Flood Watch through late tonight CAZ071.
Flood Watch through Monday afternoon CAZ073.
Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
Monday above 8500 feet in CAZ073.
Flood Watch through Monday morning CAZ072.
Winter Storm Warning from 5 PM this afternoon to 11 PM PDT
Monday above 7000 feet in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Local storm report, Oct 24, 4:28 PM PDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
428 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HEAVY RAIN 3 N MEYERS 38.90N 120.00W
10/24/2021 M2.87 INCH EL DORADO CA ASOS
ASOS STATION KTVL SOUTH LAKE TAHOE AP.
0355 PM HEAVY RAIN 3 SSW SPARKS 39.50N 119.77W
10/24/2021 M1.09 INCH WASHOE NV ASOS
ASOS STATION KRNO RENO.
0230 PM HEAVY RAIN 3 NE MOUNT ROSE SUMMIT 39.34N 119.86W
10/24/2021 M3.08 INCH WASHOE NV CO-OP OBSERVER
1235 PM DEBRIS FLOW 4 SE SIERRAVILLE 39.55N 120.32W
10/24/2021 SIERRA CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED A LARGE
BOULDER IN THE MIDDLE OF THE WB LANE.
1244 PM DEBRIS FLOW 1 NW ALPINE MEADOWS 39.18N 120.23W
10/24/2021 PLACER CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED SIZABLE
ROCKS IN BOTH LANES.
0415 PM DEBRIS FLOW 1 WSW EMERALD BAY 38.96N 120.11W
10/24/2021 EL DORADO CA LAW ENFORCEMENT
CHP REPORTING MULTIPLE BOULDERS ALONG CA
HWY89 IN EMERALD BAY.
0421 PM DEBRIS FLOW 7 SSE WALKER 38.42N 119.45W
10/24/2021 MONO CA LAW ENFORCEMENT
CHP REPORTED ROCKS IN ROADWAY.
0334 PM HEAVY RAIN 4 WNW SATTLEY 39.64N 120.50W
10/24/2021 M4.60 INCH SIERRA CA MESONET
MESONET STATION TR197 TNF01 PORTABLE.
0400 PM HEAVY RAIN 3 SSE FRENCHMAN LAKE 39.88N 120.18W
10/24/2021 M4.16 INCH PLUMAS CA MESONET
MESONET STATION FHDC1 2.7 SE FRENCHMAN LAKE.
0319 PM HEAVY RAIN 1 WNW HOMEWOOD 39.08N 120.17W
10/24/2021 M3.89 INCH PLACER CA MESONET
MESONET STATION HMDC1 HOMEWOOD.
0351 PM HEAVY RAIN 1 WSW MEYERS 38.85N 120.02W
10/24/2021 M3.54 INCH EL DORADO CA MESONET
MESONET STATION RWBC1 BARON.
0408 PM HEAVY RAIN 3 WSW WESTWOOD 40.29N 121.05W
10/24/2021 M3.49 INCH LASSEN CA MESONET
MESONET STATION AT488 WESTWOOD.
0210 PM HEAVY RAIN 6 S HONEY LAKE 40.14N 120.35W
10/24/2021 M2.70 INCH LASSEN CA MESONET
MESONET STATION LAFC1 LAUFMAN.
0315 PM HEAVY RAIN 5 NNW ANTELOPE LAKE 40.25N 120.64W
10/24/2021 M2.58 INCH PLUMAS CA MESONET
MESONET STATION PIEC1 PIERCE.
0359 PM HEAVY RAIN 7 E MADELINE 41.05N 120.34W
10/24/2021 M2.05 INCH LASSEN CA MESONET
MESONET STATION BDOC1 BLUE DOOR.
0408 PM HEAVY RAIN 1 NE SPANISH SPRINGS 39.63N 119.70W
10/24/2021 M1.85 INCH WASHOE NV MESONET
0324 PM HEAVY RAIN 3 E VERDI 39.52N 119.93W
10/24/2021 E3.14 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED 3.14 INCHES OF
RAINFALL SINCE 12 AM LOCAL TIME. REPORTING
DRAINAGE CULVERT HAS 6 FEET OF WATER, AND IS
USUALLY ONLY AN INCH DEEP.
1256 PM HEAVY RAIN 7 SSW STANDISH 40.29N 120.48W
10/24/2021 M2.47 INCH LASSEN CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 2.47 INCHES OF
RAINFALL SINCE 12 AM LOCAL TIME.
0410 PM HEAVY RAIN 1 WSW ALPINE MEADOWS 39.16N 120.24W
10/24/2021 M1.60 INCH PLACER CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.6 INCHES OF
RAINFALL SINCE 8 AM LOCAL TIME.
0413 PM HEAVY RAIN 3 WSW GARDNERVILLE RANC 38.87N 119.80W
10/24/2021 M1.15 INCH DOUGLAS NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.151 INCHES OF
RAINFALL SINCE MIDNIGHT.
&&Local storm report, Oct 24, 8:05 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
805 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLOOD 4 E MONITOR PASS 38.68N 119.55W
10/24/2021 MONO CA LAW ENFORCEMENT
CHP REPORTS BOULDER IN THE ROADWAY ON US395
NEAR TOPAZ AGRICULTURE STATION.
0618 PM FLOOD 1 S CONWAY SUMMIT 38.08N 119.18W
10/24/2021 MONO CA LAW ENFORCEMENT
CHP REPORTED BOULDERS IN ROADWAY ON US395 AT
CONWAY VISTA.
0730 PM HEAVY RAIN 3 WSW GARDNERVILLE RANC 38.87N 119.80W
10/24/2021 M1.63 INCH DOUGLAS NV TRAINED SPOTTER
TRAINED SPOTTER MEASURED 1.63 INCHES AS OF
7:30 PM. STILL RAINING.
0745 PM HEAVY RAIN 2 SSE DOG VALLEY 39.52N 120.03W
10/24/2021 M1.42 INCH SIERRA CA CO-OP OBSERVER
OBSERVER REPORTED 1.42 INCHES SINCE 3PM.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:10 PM PDT | Flash Flood Warning | REV | Douglas | 6 hr |
| Oct 25, 5:00 AM PDT | Areal Flood Warning | REV | Douglas, Lyon, Mineral | 4 hr |
Nearby
Areal Flood Warnings in Nevada, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.